Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 2:18 PM CST for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:18 PM CST (20:18 UTC)
- Expired
- Mar 2, 2012, 3:30 PM CST
- In force
- 72 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 188 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:00 PM CST | HAIL 1 | 1 Wsw Jones, LA | REPORTED ALONG JONES LAKE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS54 KJAN 022018
SVRJAN
ARC003-LAC067-022130-
/O.NEW.KJAN.SV.W.0066.120302T2018Z-120302T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF WILMOT...
* UNTIL 330 PM CST
* AT 218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF BEEKMAN MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEEKMAN BY 240 PM CST...
BEEKMAN BY 245 PM CST...
BERLIN BY 255 PM CST...
JONES BY 300 PM CST...
WILMOT BY 310 PM CST...
PARKDALE BY 315 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3304 9211 3311 9193 3323 9146 3301 9146
3300 9144 3299 9145 3298 9144 3293 9148
3281 9207 3285 9207 3287 9209 3301 9208
3303 9211
TIME...MOT...LOC 2018Z 251DEG 38KT 3288 9219
$$
DHB3 follow-up statements
563
WWUS54 KJAN 022039
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST FRI MAR 2 2012
ARC003-LAC067-022130-
/O.CON.KJAN.SV.W.0066.000000T0000Z-120302T2130Z/
ASHLEY AR-MOREHOUSE LA-
239 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH...
AT 238 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BEEKMAN MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BONITA AND BERLIN BY 255 PM CST...
JONES BY 300 PM CST...
WILMOT BY 305 PM CST...
PARKDALE BY 310 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3311 9193 3323 9146 3302 9146 3300 9144
3299 9145 3297 9144 3294 9147 3282 9201
3303 9206
TIME...MOT...LOC 2038Z 254DEG 41KT 3292 9193
$$
DHB285
WWUS54 KJAN 022053 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST FRI MAR 2 2012
ARC003-LAC067-022130-
/O.CON.KJAN.SV.W.0066.000000T0000Z-120302T2130Z/
ASHLEY AR-MOREHOUSE LA-
253 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN ASHLEY COUNTY...AND NORTHEASTERN MOREHOUSE PARISH...
AT 253 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BONITA MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JONES AND BONITA BY 300 PM CST...
WILMOT BY 310 PM CST...
PARKDALE BY 315 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3302 9185 3322 9148 3319 9147 3302 9146
3300 9144 3295 9146 3293 9150 3288 9181
TIME...MOT...LOC 2053Z 257DEG 39KT 3294 9176
$$
DHB059
WWUS54 KJAN 022110
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST FRI MAR 2 2012
ARC003-LAC067-022130-
/O.CON.KJAN.SV.W.0066.000000T0000Z-120302T2130Z/
ASHLEY AR-MOREHOUSE LA-
310 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN ASHLEY COUNTY...AND NORTHEASTERN MOREHOUSE PARISH...
AT 310 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILMOT MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKDALE BY 315 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3322 9148 3302 9146 3300 9144 3296 9146
3293 9150 3291 9164 3310 9165
TIME...MOT...LOC 2110Z 253DEG 39KT 3299 9155
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:49 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 2, 1:49 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CST FRI MAR 2 2012
...SIGNIFICANT SEVERE WEATHER EXPECTED LATER TODAY INTO TONIGHT...
.UPDATE...PRODUCTS HAVE BEEN UPDATED TO INCLUDE SEVERE TSTORM WATCH
NUMBER 60 IN EFFECT UNTIL 03Z FOR NORTHWESTERN PORTIONS OF THE CWA.
/DL/
&&
.DISCUSSION... /ISSUED AT 1031 AM CST FRI MAR 2 2012/
WE ARE OFF TO A RATHER WARM AND WINDY START THIS MORNING. TEMPS ARE
ALREADY INTO THE MIDDLE 70S AS OF 16Z. VISIBLE SATELLITE SHOWS THAT
MOST OF THE LOW CLOUDS FROM THIS MORNING HAVE ALREADY DISSIPATED
ACROSS MOST OF THE CWA...WHICH WILL ONLY AID IN SURFACE HEATING
THROUGH THE DAYTIME. ALSO APPARENT WAS A PREFRONTAL BOUNDARY THAT
PRESENTLY EXTENDS FROM AROUND EUPORA TO YAZOO CITY TO AROUND MONROE
LA. THIS EXTENDS FARTHER NORTHEAST INTO THE TN VALLEY AREA...WHERE
ACTIVE CONVECTION IS ALREADY ONGOING.
SOME RECENT HIGH-RES MODEL RUNS SHOW ACTIVITY DEVELOPING A BIT
EARLIER IN THE DAY THAN PREVIOUS ANTICIPATED...IN THE SAME AREA OF
THE AFOREMENTIONED BOUNDARY. IF THIS DOES TAKE PLACE...THIS IS
POTENTIALLY TROUBLING...AS INSTABILITY WILL LIKELY BE GREATER DUE TO
THE TIME OF DAY. AND MODELS ARE INDICATING BETTER HELICITY IN THIS
AREA THAN ALONG THE ACTUAL FRONT. FORECAST SOUNDINGS SHOW LITTLE IN
THE WAY OF A CAP DURING THIS TIME FRAME...AND MODIFIED 12Z KJAN
SOUNDING INDICATES THE SAME. THERE IS STILL SOME UNCERTAINTY...
THOUGH AS TO WHETHER THIS DEVELOPMENT WILL OCCUR. THE 12Z NAM STILL
DID NOT SHOW MUCH DEVELOPMENT UNTIL LATER ON IN THE AFTERNOON. THE
HRRR...WHICH IS SHOWING EARLIER DEVELOPMENT...WAS OVERLY AGGRESSIVE
WITH DEVELOPMENT EARLIER THIS MORNING. NEVERTHELESS BELIEVE IT WOULD
BE PRUDENT TO BUMP UP POPS EARLIER THIS AFTERNOON...MAINLY AFTER
19Z. WILL ALSO ADD SEVERE WORDING DURING THIS TIME FRAME. IF SEVERE
STORMS DO DEVELOP DURING THIS TIME PERIOD...TORNADOES WILL BE A
GREATER THREAT THAN THEY WOULD BE LATER IN THE DAY WITH ANY ACTIVITY
ALONG THE COLD FRONT.
STILL ALSO EXPECTING ADDITIONAL DEVELOPMENT LATER INTO THE EVENING
AND ALONG THE COLD FRONT TONIGHT...SO AREAS TO THE NW OF THE
PREFRONTAL BOUNDARY STILL HAVE A THREAT OF SEVERE WEATHER LATER ON.
WIND ADVISORY REMAINS IN EFFECT FOR THE ARKLAMISS DELTA. WINDS ARE
ALREADY GUSTING OVER 30 KNOTS IN THIS AREA...AND SEE NO REASON TO
MAKE CHANGES TO THIS. UPDATED HOURLY GRIDS TO ADJUST TO CURRENT OBS
TRENDS. UPDATED PRODUCTS WILL BE TRANSMITTED SHORTLY. /DL/
&&
.AVIATION...MVFR CIG PLAGUING THE REGION ARE XPCTD TO GO VFR 16-18Z
W/VFR CONDS PERSISTING THRU THE AFTN. SEVERE TSRA WILL BEGIN TO
DEVELOP GENERALLY ALONG A STF TO VKS LINE SOMETIME BETWEEN
19-21Z...WITH THE LINE ADVANCING TO THE SE THRU THE AFTN/EVENING AND
INTO TONIGHT. A FEW SEVERE TSRA MAY DEVELOP OUT AHEAD OF THE MAIN
LINE THIS AFTN AS WELL/MOVING TO THE EAST NORTHEAST. SFC WINDS WILL
BE QUITE GUSTY THRU THE AFTN TODAY...ESPECIALLY UP IN THE DELTA
WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF
THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT
AFTER THE COLD FRONT PASSES. /BK/
&&
.PREV DISCUSSION... /ISSUED AT 342 AM CST FRI MAR 2 2012/
TODAY AND TONIGHT...THE MAIN CONCERN FOR THE SHORT TERM WILL BE THE
SEVERE WEATHER POTENTIAL FOR LATER TODAY AND TONIGHT.
WARM FRONT IS LOCATED WELL NORTH OF THE AREA...LEAVING THE REGION
VERY MUCH ENTRENCHED IN THE WARM...MOIST SECTOR. OVERNIGHT
TEMPERATURES HAVE BEEN RUNNING IN THE UPPER 60S AND LOWER 70S WITH
DEWPOINTS IN THE MID 60S. THERE HAVE BEEN SOME WARM ADVECTION
SHOWERS OVERNIGHT SCOOTING ACROSS THE AREA. THE DEEPENING SFC LOW
PRESSURE SYSTEM IS CURRENTLY LOCATED ACROSS WESTERN OKLAHOMA AND
WILL CONTINUE TO PUSH OFF THE NORTH AND EAST THROUGH THE MORNING AND
EARLY AFTERNOON.
AS THIS SFC LOW TRACKS OFF NORTHEAST...THE PRESSURE GRADIENT
ASSOCIATED WITH IT WILL BE TIGHTENED MAINLY ACROSS NORTHERN
LOCATIONS. THIS WILL GENERATE SOUTH TO SOUTHWESTERLY WINDS CLOSE TO
OR EXCEEDING WIND ADVISORY CRITIERA. WILL GO AHEAD AND ISSUE ONE FOR
THE DELTA REGION AS THIS WILL BE THE LOCATION TO SEE THE STRONGER
WINDS. GIVEN WE WERE ABLE TO MIX TO ABOVE 800MB YESTERDAY...THINK
THIS WILL BE SIMILAR TODAY AND WINDS AT THIS LEVEL ARE AROUND 45KTS.
THEREFORE GUSTS TO AT LEAST 40MPH LOOK POSSIBLE. LOOKS LIKE WINDS
WILL PEAK AROUND 15-19Z AND TAIL OFF FROM THERE. WILL ISSUE THE
ADVISORY FOR THE START OF THE PERIOD TIL 4PM BUT THINK THAT WINDS
WILL LIKELY BE BELOW ADV CRITERIA BY THIS TIME.
NOW...AS FOR SVR AND CONVECTIVE POTENTIAL FOR TODAY...MOST ALL MODEL
GUIDANCE INDICATES THAT WE ARE STILL LOOKING AT A FAIRLY SIGNIFICANT
SEVERE EVENT FOR THE REGION. WHILE SOME OF THE BETTER DYNAMICS AND
LIFT ARE GOING TO BE CLOSER TO THE DEPARTING LOW UP IN
KENTUCKY/TENNESSEE AREA...WE SHOULD STILL SEE A GOOD AMOUNT OF
SEVERE STORMS TODAY ACROSS THE AREA. DAY 1 SPC OUTLOOK CONTINUES TO
HIGHLIGHT OUR ENTIRE REGION IN A SLIGHT RISK WITH THE FAR
NORTHEAST/GOLDEN TRIANGLE REGION BEING IN A MODERATE RISK. THIS
SEEMS TO FIT WELL WITH OUR CURRENT THINKING.
MODELS CONTINUE TO SHOW THAT MOST OF THE AREA WILL REMAIN FAIRLY DRY
TODAY. I CANNOT RULE OUT SOME SHOWERS OR A THUNDERSTORM IN THE
WARM...SOUPY AIRMASS IN PLACE. THIS WILL ESPECIALLY BE THE CASE AS
WE WARM ONCE AGAIN INTO THE LOWER TO MID 80S ACROSS THE ENTIRE
REGION. FORECAST HIGHS ARE EXPECTED TO BREAK MOST RECORD HIGHS FOR
TODAY. THE ONLY SITE FORECAST NOT TO IS JACKSON...WHICH WILL COME
PRETTY CLOSE. THE BULK OF THE ACTIVITY LOOKS TO HOLD OFF UNTIL LATER
IN THE AFTERNOON. HI-RES WRF GUIDANCE ALONG WITH SOME OF THE OTHER
MODELS DO SHOW POTENTIAL FOR SOME DISCRETE CELLS TO DEVELOP IN THE
WARM SECTOR ACROSS SOUTH AND EAST MISSISSIPPI AROUND 2-3PM. ANY OF
THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE AS SOME OF THE
BETTER INSTABILITY...SHEAR AND HELICITY WILL BE PRESENT DURING THIS
TIME. THESE STORMS WILL HAVE THE POTENTIAL TO BRING LARGE
HAIL...DAMAGING WINDS AND TORNADOES. IT IS DURING THIS TIME WHERE
THE POTENTIAL FOR STRONGER TORNADOES MAY BE THE BEST AS WINDS LOOK
TO VEER MORE AFTER 00-03Z AND 0-3KM HELICITIES DIMINISH TO LESS THAN
200M2/S2 AND 0-1KM TO LESS THAN 150M2/S2. IN ADDITION...0-1KM EHI
VALUES SEEM MAXIMIZED BEFORE 03Z IN THE EAST AND THEN TRAIL DURING
THE EVENING. HOWEVER...ANOTHER CAVEAT TO THIS MAY BE THAT SINCE WE
WILL BE SO WARM TODAY...THERE WILL BE A LARGE DEWPOINT DEPRESSION
WHICH CAN HINDER LOWER LCLS. GIVEN IT IS A NON-ZERO THREAT OF A
STRONG TORNADO...WILL CONTINUE WITH THE MENTION OF A FEW STRONG
TORNADOES POSSIBLE BUT AGAIN BELIEVE THE BETTER POTENTIAL FOR THIS
WILL BE BEFORE THE MAIN SQUALL LINE.
BY 00Z SATURDAY...ALL MODELS SEEM PRETTY CONSISTENT IN CONVECTION
BEGINNING TO INITIATE SOMEWHERE IN THE DELTA REGION ALONG AND AHEAD
OF THE MAIN FRONTAL BOUNDARY. THIS WILL PROBABLY BE MORE OF A BROKEN
LINE AT FIRST BEFORE CONGEALING INTO MORE OF A CONSOLIDATED SQUALL
LINE AS IT MOVES THROUGH THE CWA. IT APPEARS THAT THE LOCATIONS WITH
THE LEAST LIKELIHOOD TO SEE SEVERE STORMS WILL BE IN THE DELTA...BUT
HARD TO PINPOINT EXACTLY WHERE STORMS WILL INITIATE. BY ABOUT
06Z...THE LINE SHOULD BE AROUND THE METRO AREA AND AROUND THE PINE
BELT BY ABOUT 09Z. THE FRONT WILL BE OUT OF THE CWA BY 12Z. AS FOR
SEVERE WITH THE FRONT...THINK THIS WILL BE MOSTLY WIND AS BULK SHEAR
MAGNITUDES STAY AROUND 60-65KTS FOR DEEP LAYER SHEAR. LAPSE RATES
REMAIN GOOD FOR QUARTER TO GOLFBALL HAIL. TORNADOES WILL ALSO BE
POSSIBLE WITH THE SQUALL LINE...ESPECIALLY IN ANY BREAKS IN THE
LINE. HOWEVER...AS MENTIONED...WINDS WILL BE VEERED BY THIS POINT
AND THE HIGHER HELICITY VALUES WILL BE OFF TO THE EAST OUT OF THE
AREA...SO STRONG TORNADOES DONT LOOK AS LIKELY AS THEY DID IN
PREVIOUS RUNS. AS THE FRONT PUSHES THROUGH...SOME POST FRONTAL RAINS
WILL LINGER INTO EARLY SATURDAY MORNING BEFORE CLEARING OUT.
WITH REGARDS TO FORECAST NUMBERS...CONTINUED TO RAISE HIGHS TODAY
JUST A FEW DEGREES...ESPECIALLY CONSIDERING HOW WARM LOCATIONS GOT
YESTERDAY. HOWEVER...IF CONVECTION BREAKS OUT A LITTLE
EARLIER...HIGHS MAY NOT ACHIEVE QUITE AS HIGH. GUI POPS FOR TONIGHT
WERE ON THE LOWER SIDE AND RAISED QUITE A BIT GIVEN HIGH CONFIDENCE
OF MEASUREABLE RAIN IN ALMOST ALL LOCATIONS. /28/
MEDIUM RANGE/LONG TERM CONTINUES TO LOOK QUIET WITH THE MAIN
FORECAST CONCERNS BEING TEMPS.
FOR SATURDAY...THE COLD FRONT WILL HAVE PUSHED E/SE OF THE CWA WITH
JUST SOME LINGERING POST FRONTAL PRECIP CHANCES POSSIBLE. GUID
VALUES CONTINUE TO LINGER POPS...WITH THE NAM/EURO HAVING MUCH
HIGHER POTENTIAL THAN THE GFS FOR THE FIRST COUPLE HOURS OF THE SAT
PERIOD. FOR NOW...WILL FOLLOW THE GFS POPS...WITH A SMALL UPWARD
INCREASE FOR THE FAR SE.
THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
025>027-034>036-040>042.
LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
DL/BK/28/CMEHazardous weather outlook, Mar 2, 11:50 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1150 AM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THIS AFTERNOON AND TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE...DAMAGING WINDS TO 75 MPH...AND TORNADOES. SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY MID TO LATE AFTERNOON...PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PRIMARILY BETWEEN 3 PM AND 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 70 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1150 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Mar 2, 12:52 PM CST, 1 hour 26 minutes before
MSZ028-032-037-021920-
ATTALA MS-MONTGOMERY MS-CHOCTAW MS-
1252 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST FRI MAR 2 2012
...INTENSIFYING STORM GETTING READY TO MOVE INTO SOUTHEAST
MONTGOMERY COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF POPLAR CREEK AT
1252 PM CST...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CHOCTAW...SOUTHEASTERN MONTGOMERY AND NORTH
CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3345 8915 3315 8959 3326 8972 3329 8970
3329 8965 3336 8965 3347 8951 3346 8950
3346 8938 3352 8927 3352 8923
TIME...MOT...LOC 1852Z 228DEG 33KT 3328 8958
BYBSpecial weather statement, Mar 2, 1:17 PM CST, 1 hour 1 minute before
ARZ074-022000-
ASHLEY AR-
117 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 17 MILES WEST OF OLD MILO AT 117 PM
CST...MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3321 9214 3322 9209 3323 9210 3328 9204
3331 9198 3334 9200 3337 9197 3339 9199
3341 9195 3339 9172 3326 9165 3311 9213
3315 9211 3317 9214
TIME...MOT...LOC 1917Z 246DEG 26KT 3321 9216
JASpecial weather statement, Mar 2, 1:27 PM CST, 51 minutes before
MSZ029-030-022000-
WEBSTER MS-CLAY MS-
127 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF EUPORA AT 128 PM
CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN NORTHWESTERN CLAY AND EASTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3378 8871 3375 8871 3356 8900 3356 8909
3353 8909 3353 8919 3351 8929 3356 8934
3375 8910 3374 8904 3376 8903 3376 8894
3382 8893 3382 8874
TIME...MOT...LOC 1928Z 229DEG 41KT 3355 8918
BYBSpecial weather statement, Mar 2, 1:30 PM CST, 48 minutes before
MSZ026-027-022000-
GRENADA MS-CARROLL MS-
130 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 131 PM CST...MOVING
NORTHEAST AT 30 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CARROLL AND WESTERN GRENADA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3373 8971 3345 9008 3347 9010 3364 9011
3365 9010 3368 9013 3383 8996 3383 8993
3386 8993 3389 8991
TIME...MOT...LOC 1931Z 225DEG 25KT 3358 9008
BYBSpecial weather statement, Mar 2, 1:41 PM CST, 37 minutes before
ARZ074-075-022010-
ASHLEY AR-CHICOT AR-
141 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF OLD MILO AT 141 PM
CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3338 9197 3339 9147 3357 9145 3357 9135
3352 9131 3352 9126 3357 9124 3351 9118
3344 9123 3345 9117 3350 9117 3347 9112
3341 9121 3338 9117 3345 9109 3342 9106
3334 9114 3310 9178 3309 9214
TIME...MOT...LOC 1941Z 248DEG 35KT 3330 9181
JASpecial weather statement, Mar 2, 1:42 PM CST, 36 minutes before
MSZ032-033-037-038-022010- ATTALA MS-WINSTON MS-OKTIBBEHA MS-CHOCTAW MS- 142 PM CST FRI MAR 2 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 142 PM CST FRI MAR 2 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 16 MILES SOUTHWEST OF ACKERMAN AT 142 PM CST...MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN CHOCTAW...SOUTHWESTERN OKTIBBEHA... NORTHWESTERN WINSTON AND NORTHEASTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3345 8900 3325 8887 3304 8940 3320 8950 TIME...MOT...LOC 1942Z 242DEG 34KT 3316 8935 BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:18 AM CST | Wind Advisory | JAN | Ashley, Chicot | 13 hr |
| Mar 2, 1:17 PM CST | Special Weather Statement | JAN | Ashley | 43 min |
| Mar 2, 1:41 PM CST | Special Weather Statement | JAN | Ashley | 29 min |
| Mar 2, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 66 min |
| Mar 2, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 43 min |
| Mar 2, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 53 min |
| Mar 2, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 42 min |
| Mar 2, 5:26 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 49 min |
| Mar 2, 5:32 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.